Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 69, NWS Cleveland, OH

September 9, 2017

NWS Cleveland, OH issued this small craft advisory at Sep 9, 2017, 3:57 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2017, 3:57 AM EDT (07:57 UTC)
Expired
Sep 9, 2017, 3:36 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

994 
WHUS71 KCLE 090757
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
357 AM EDT SAT SEP 9 2017

LEZ144>146-091600-
/O.NEW.KCLE.SC.Y.0069.170909T0757Z-170909T2000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
357 AM EDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON.

* WINDS...NORTHEAST 10 TO 15 KNOTS WITH GUSTS UP TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LOMBARDY
2 follow-up statements
296 
WHUS71 KCLE 091313
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
913 AM EDT SAT SEP 9 2017

LEZ144>146-092000-
/O.CON.KCLE.SC.Y.0069.000000T0000Z-170909T2000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
913 AM EDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
389 
WHUS71 KCLE 091936
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT SAT SEP 9 2017

LEZ144>146-092045-
/O.CAN.KCLE.SC.Y.0069.000000T0000Z-170909T2000Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
336 PM EDT SAT SEP 9 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES ARE DIMINISHING BELOW SMALL CRAFT ADVISORY
CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 3:41 AM EDT, 16 minutes earlier.

Area forecast discussion, Sep 9, 3:41 AM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
341 AM EDT Sat Sep 9 2017

.SYNOPSIS...
High pressure over the Great Lakes will move slowly east this
weekend and become nearly stationary over New England by Monday.
Irma is expected to move north to the Tennessee Valley by Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
The trough aloft is just east of the area and it remains
unseasonably cool. H8 temperatures are progged to be about 3-5C this
morning. Subsidence is increasing but there is enough room under the
inversion for lake effect clouds this morning. The clouds will
likely be confined near Lake Erie early this morning and expand
inland today, especially across north central Ohio due to the north
wind off Lake Erie. Cannot totally rule out a shower but the odds
are too low to mention.

The clouds will begin to mix out this afternoon and we should end up
with fair weather cumulus/stratocumulus, partly to mostly sunny.
Temperature guidance has been running a little cool but with H8
temps so cool, will forecast highs from the lower 60s northwest
PA with mid/upper 60s elsewhere.

Winds are forecast to become light tonight inland from Lake Erie.
With surface high pressure nosing across the lower Great Lakes,
would anticipate good radiational cooling. Will forecast low
temperatures near the low end of the guidance, generally in the
lower and mid 40s inland from the lake.

A few lake effect clouds may bubble near the lakeshore Sunday
morning between Cleveland and Toledo. These clouds could drift
inland Sunday morning for a couple of hours otherwise, I am
hard pressed to find a cloud for Sunday. The trough aloft is
progged to begin to pull out and heights should rise quite a
bit. H8 temperatures are progged to be about 4 degrees warmer
and will forecast temperatures toward the high end of guidance,
generally 65 to 70.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Tranquil weather will return back to the forecast area through much
of this forecast period.  An upper level high pressure ridge will
build east toward the area by Monday and allow surface high pressure
to build east over the region.  Model guidance shows what is left of
Irma to track north toward the area and then stall by Wednesday
before shifting east later in the week.  So far, the models are
limiting moisture and rain threat over the local area from the Irma
remnants so will keep a minimal chance for showers and thunderstorms
by Tuesday and Tuesday night until we see how this all plays out
over the next few days.

A slow warming trend will take place as the surface high pressure
builds east of the region.  The high will dominate the area and
begin to force some warm air advection into the local area Tuesday
and Tuesday night.  Temperatures should begin to rebound back into
the lower 70s for highs Tuesday and 50s Tuesday night in the warmer
air that is expected.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Latest model guidance is hinting at the remnants of Irma moving
north toward Kentucky by Wednesday where it will stall and then
begin to shift east through the rest of the week.  Interesting
phenomenon in the European solution is that as the remnants reach
Kentucky, the moisture associated with the system becomes ejected to
the northeast leaving the storm circulation to virtually dissipate
in place.

Due to the uncertainty of where this system will end up, will lean
in the direction of keeping a chance of showers and thunderstorms
for Wednesday and Thursday before exiting out to the east by Friday.
So far, all indications are that QPF will be light as the system
attempts to interact with the retreating surface high pressure.

Warm air advection in the wake of the high pressure will bring
milder air to the forecast area during this forecast period.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Pretty cool aloft and some lake effect MVFR ceilings will
continue to develop off Lake Erie. Initially this will be most
likely near the lake shore at KCLE and KERI. Cannot totally rule
out a shower across extreme northeast OH and northwest PA this
morning but coverage will be minimal and any shower would be
brief and did not include it in the forecast. Patchy MVFR
ceilings will likely spread inland this morning and may affect
all locations across northeast OH and northwest PA. High
pressure and drier air will mix down this afternoon and any
ceilings will lift to VFR or more likely just become scattered.

OUTLOOK...VFR with the exception of local MVFR/IFR fog early
mornings Sunday through Tuesday.

&&

.MARINE...
Winds over the central basin this morning were running 15 to 20
knots producing borderline small craft conditions just north of
Cleveland back west to the islands.  Will issue a small craft
advisory and Beach Hazards Statement for Cuyahoga County west to the
islands through 4 PM this afternoon.  Otherwise, winds should
diminish later this afternoon.  Winds should be relatively light
through Monday and then increase again Tuesday as the potential for
Irma remnants lift north toward the area.  Winds then diminish again
Wednesday to 10 knots or less.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement through this afternoon for OHZ009>011.
PA...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
     LEZ144>146.

&&

SYNOPSIS...Kosarik
NEAR TERM...Kosarik
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Kosarik
MARINE...Lombardy
Hazardous weather outlook, Sep 8, 3:43 PM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
343 PM EDT Fri Sep 8 2017

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091945-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
343 PM EDT Fri Sep 8 2017

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-091945-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
343 PM EDT Fri Sep 8 2017

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 3:54 AM EDTBeach Hazards StatementCLECuyahoga, Erie, Lorain12 hr

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.